Alert archive / Nebraska / Winter Storm Warnings in 2018

Winter Storm Warning 4, NWS North Platte, NE

March 31, 201810 counties in Nebraska

NWS North Platte, NE issued this winter storm warning at Mar 31, 2018, 3:00 AM MDT for 10 counties in Nebraska. It took effect at Mar 31, 2018, 6:00 PM MDT. It was in force for 17 hr. 46 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 31, 2018, 3:00 AM MDT (09:00 UTC)
In effect from
Mar 31, 2018, 6:00 PM MDT
Expired
Apr 1, 2018, 10:47 AM MDT
In force
17 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Custer County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE

The radar

The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 11:30 PM MDTSNOW 37 Ese Chappell, NESTORM TOTAL SO FAR. ESTIMATED LOCATION ON INTERSTATE 80. INTERSTATE 80 COMPLETELY SNOW COVERED.
Apr 1, 12:00 AM MDTSNOW 1.6North Platte, NESTORM TOTAL SO FAR SINCE 9 PM CDT.
Apr 1, 1:00 AM MDTSNOW 55 W Stapleton, NESTORM TOTAL SNOWFALL.
Apr 1, 1:33 AM MDTSNOW 2.5Paxton, NEREPORT VIA SOCIAL MEDIA.
Apr 1, 1:41 AM MDTSNOW 3.5Sutherland, NEREPORT VIA SOCIAL MEDIA.
Apr 1, 2:27 AM MDTSNOW 510 Nw Ogallala, NEREPORT VIA SOCIAL MEDIA.
Apr 1, 4:59 AM MDTSNOW 32 W Wallace, NEREPORT VIA SOCIAL MEDIA FROM COOP OBSERVER.
Apr 1, 5:52 AM MDTSNOW 19 Nw Anselmo, NEREPORT VIA SOCIAL MEDIA
Apr 1, 6:00 AM MDTSNOW 19 Nw Anselmo, NE0.11 LIQUID EQUIVALENT
Apr 1, 6:00 AM MDTSNOW 1.94 Nne Berwyn, NE0.14 LIQUID EQUIVALENT
Apr 1, 6:00 AM MDTSNOW 2Wellfleet, NESTORM TOTAL SO FAR. REPORT FROM SOCIAL MEDIA.
Apr 1, 6:00 AM MDTSNOW 3.3North Platte, NESNOW STORM TOTAL AS OF 7 AM CST.
Apr 1, 6:00 AM MDTSNOW 42 W Ogallala, NE0.36 LIQUID EQUIVALENT
Apr 1, 6:00 AM MDTSNOW 44 Wsw Big Springs, NE
Apr 1, 6:00 AM MDTSNOW 51 W North Platte, NE0.16 LIQUID EQUIVALENT
Apr 1, 6:00 AM MDTSNOW 5Arthur, NE0.40 LIQUID WATER EQUIVALENT
Apr 1, 6:30 AM MDTSNOW 1Merna, NEREPORT VIA SOCIAL MEDIA
Apr 1, 6:30 AM MDTSNOW 22 Se Anselmo, NE0.10 LIQUID PRECIPITATION
Apr 1, 6:30 AM MDTSNOW 41 N Oshkosh, NEREPORT VIA SOCIAL MEDIA
Apr 1, 6:30 AM MDTSNOW 5Tryon, NEREPORT VIA SOCIAL MEDIA
Apr 1, 6:41 AM MDTSNOW 3.35 W Stapleton, NE
Apr 1, 6:41 AM MDTSNOW 3.5Lisco, NE
Apr 1, 6:41 AM MDTSNOW 4Ogallala, NE
Apr 1, 6:41 AM MDTSNOW 4.24 W Big Springs, NE
Apr 1, 7:00 AM MDTSNOW 2.5Merna, NE0.22 LIQUID EQUIVALENT
Apr 1, 7:00 AM MDTSNOW 312 Wsw Anselmo, NE0.20 LIQUID EQUIVALENT
Apr 1, 7:09 AM MDTSNOW 34 N Roscoe, NEREPORT VIA SOCIAL MEDIA
Apr 1, 7:09 AM MDTSNOW 46 Nnw Arthur, NEREPORT VIA SOCIAL MEDIA
Apr 1, 7:09 AM MDTSNOW 48 Nw North Platte, NEREPORT VIA SOCIAL MEDIA
Apr 1, 7:09 AM MDTSNOW 4.24 W Big Springs, NEREPORT VIA SOCIAL MEDIA
Apr 1, 7:24 AM MDTSNOW 3.519 Sw Callaway, NEREPORT VIA SOCIAL MEDIA
Apr 1, 7:24 AM MDTSNOW 47 W Chappell, NEREPORT VIA SOCIAL MEDIA AND STILL SNOWING
Apr 1, 7:36 AM MDTSNOW 3.510 S North Platte, NEREPORT VIA SOCIAL MEDIA WITH PICTURE
Apr 1, 7:36 AM MDTSNOW 4.53 N Lewellen, NEREPORT VIA SOCIAL MEDIA
Apr 1, 7:36 AM MDTSNOW 53 Ne Big Springs, NE
Apr 1, 7:36 AM MDTSNOW 5Kingsley Dam, NEREPORT VIA SOCIAL MEDIA
Apr 1, 7:47 AM MDTSNOW 2Ashby, NEREPORT VIA SOCIAL MEDIA
Apr 1, 7:47 AM MDTSNOW 2.68 Wsw Callaway, NE
Apr 1, 7:47 AM MDTSNOW 310 Ne Oshkosh, NE0.27 LIQUID PRECIPITATION MEASURED
Apr 1, 7:47 AM MDTSNOW 4Paxton, NEREPORT VIA SOCIAL MEDIA
Apr 1, 7:49 AM MDTSNOW 08 Wnw North Platte, NEREPORT VIA SOCIAL MEDIA.
Apr 1, 7:49 AM MDTSNOW 68 Wnw North Platte, NEREPORT VIA SOCIAL MEDIA.
Apr 1, 8:41 AM MDTSNOW 313 Ene Tryon, NEREPORT VIA SOCIAL MEDIA.
Apr 1, 8:45 AM MDTSNOW 216 Sw Mullen, NEREPORT VIA SOCIAL MEDIA
Apr 1, 9:15 AM MDTSNOW 51 Sw Maxwell, NEREPORT VIA SOCIAL MEDIA
Apr 1, 9:15 AM MDTSNOW 61 W North Platte, NEREPORT VIA SOCIAL MEDIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2018-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2018-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2674 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

233 
WWUS43 KLBF 310900
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
400 AM CDT Sat Mar 31 2018

...WINTER WEATHER EXPECTED SATURDAY NIGHT AND SUNDAY MORNING... 

.Snow will develop Saturday evening and end by late Sunday morning
with moderate to locally heavy snow expected at times. Banded 
snowfall is anticipated with the heaviest snowfall expected after
midnight with snowfall rates exceeding 1 inch per hour. Light 
winds will prevail with blowing snow not expected to be an 
impact.

NEZ036>038-059-312200-
/O.UPG.KLBF.WW.Y.0010.180401T0000Z-180401T1800Z/
/O.NEW.KLBF.WS.W.0004.180401T0000Z-180401T1800Z/
McPherson-Logan-Custer-Lincoln-
Including the cities of Tryon, Ringgold, Stapleton, Broken Bow, 
and North Platte
400 AM CDT Sat Mar 31 2018

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
CDT SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 
  inches, with localized amounts up to 8 inches, are expected.

* WHERE...McPherson, Logan, Custer and Lincoln Counties.

* WHEN...From 7 PM this evening to 1 PM CDT Sunday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

NEZ004-022>026-035-056>058-094-312200-
/O.CON.KLBF.WW.Y.0010.180401T0000Z-180401T1800Z/
Sheridan-Garden-Grant-Hooker-Thomas-Blaine-Arthur-Deuel-Keith-
Perkins-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, 
Arthur, Chappell, Big Springs, Ogallala, Paxton, Grant, Cody, 
Eli, Merriman, and Kilgore
400 AM CDT Sat Mar 31 2018 /300 AM MDT Sat Mar 31 2018/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM CDT /6 PM
MDT/ THIS EVENING TO 1 PM CDT /NOON MDT/ SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 
  inches, with localized amounts up to 6 inches, are expected.

* WHERE...Portions of north central, panhandle, southwest and 
  west central Nebraska.

* WHEN...From 7 PM CDT /6 PM MDT/ this evening to 1 PM CDT /noon 
  MDT/ Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

ET
4 follow-up statements
479 
WWUS43 KLBF 312027
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
327 PM CDT Sat Mar 31 2018

...WINTER WEATHER EXPECTED SATURDAY NIGHT AND SUNDAY MORNING...

.Snow will develop this evening and end by late Sunday morning 
with moderate to locally heavy snow expected at times. The 
heaviest snowfall is expected after midnight with snowfall rates 
exceeding 1 inch per hour. Only light winds are expected so  
blowing snow should not be a factor.

NEZ022>024-035-057-010430-
/O.UPG.KLBF.WW.Y.0010.180401T0000Z-180401T1800Z/
/O.EXA.KLBF.WS.W.0004.180401T0000Z-180401T1800Z/
Garden-Grant-Hooker-Arthur-Keith-
Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, 
Arthur, Ogallala, and Paxton
227 PM MDT Sat Mar 31 2018

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON
MDT SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 
  inches are expected.

* WHERE...Garden, Grant, Hooker, Arthur and Keith Counties.

* WHEN...From 6 PM this evening to noon MDT Sunday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

NEZ036>038-059-010430-
/O.CON.KLBF.WS.W.0004.180401T0000Z-180401T1800Z/
McPherson-Logan-Custer-Lincoln-
Including the cities of Tryon, Ringgold, Stapleton, Broken Bow, 
and North Platte
327 PM CDT Sat Mar 31 2018

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 PM CDT SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 
  inches, with localized amounts up to 8 inches, are expected.

* WHERE...McPherson, Logan, Custer and Lincoln Counties.

* WHEN...From 7 PM this evening to 1 PM CDT Sunday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

NEZ004-025-026-056-058-094-010430-
/O.CON.KLBF.WW.Y.0010.180401T0000Z-180401T1800Z/
Sheridan-Thomas-Blaine-Deuel-Perkins-Western Cherry-
Including the cities of Gordon, Rushville, Thedford, Halsey, 
Dunning, Purdum, Brewster, Chappell, Big Springs, Grant, Cody, 
Eli, Merriman, and Kilgore
327 PM CDT Sat Mar 31 2018 /227 PM MDT Sat Mar 31 2018/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM CDT /6 PM
MDT/ THIS EVENING TO 1 PM CDT /NOON MDT/ SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 inches,
  with localized amounts up to 6 inches, are expected.

* WHERE...Sheridan, Western Cherry, Deuel, Perkins, Thomas and
  Blaine counties.

* WHEN...From 7 PM CDT /6 PM MDT/ this evening to 1 PM CDT /noon 
  MDT/ Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Taylor
118 
WWUS43 KLBF 010548
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
1248 AM CDT Sun Apr 1 2018

NEZ056-011800-
/O.UPG.KLBF.WW.Y.0010.000000T0000Z-180401T1800Z/
/O.EXA.KLBF.WS.W.0004.000000T0000Z-180401T1800Z/
Deuel-
Including the cities of Chappell and Big Springs
1148 PM MDT Sat Mar 31 2018

...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 
  inches, with localized amounts up to 8 inches, are expected.

* WHERE...Deuel County.

* WHEN...Until 1 PM CDT Sunday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

NEZ022>024-035>038-057-059-011800-
/O.CON.KLBF.WS.W.0004.000000T0000Z-180401T1800Z/
Garden-Grant-Hooker-Arthur-McPherson-Logan-Custer-Keith-Lincoln-
Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Ogallala, Paxton,
and North Platte
1248 AM CDT Sun Apr 1 2018 /1148 PM MDT Sat Mar 31 2018/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT /NOON
MDT/ THIS AFTERNOON...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 
  inches, with localized amounts up to 8 inches, are expected.

* WHERE...Portions of western Nebraska.

* WHEN...Until 1 PM CDT Sunday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

NEZ004-025-026-058-094-011800-
/O.CON.KLBF.WW.Y.0010.000000T0000Z-180401T1800Z/
Sheridan-Thomas-Blaine-Perkins-Western Cherry-
Including the cities of Gordon, Rushville, Thedford, Halsey, 
Dunning, Purdum, Brewster, Grant, Cody, Eli, Merriman, 
and Kilgore
1248 AM CDT Sun Apr 1 2018 /1148 PM MDT Sat Mar 31 2018/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT /NOON
MDT/ THIS AFTERNOON...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 inches,
  with localized amounts up to 6 inches, are expected.

* WHERE...Sheridan, Western Cherry, Perkins, Thomas and Blaine 
  counties.

* WHEN...Until 1 PM CDT /noon MDT/ Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

ET
132 
WWUS43 KLBF 010924
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
424 AM CDT Sun Apr 1 2018

...ACCUMULATING SNOW EXPECTED THROUGH THE MORNING...

.Light to moderate snow, locally heavy at times, is expected to
continue across portions of western Nebraska into south central
NE this morning. The area of highest new snow amounts, 2 to 4 
inches, are expected from Chappell to Oshkosh east to Wellfleet 
and Callaway.

NEZ022>024-035>038-056-057-059-011800-
/O.CON.KLBF.WS.W.0004.000000T0000Z-180401T1800Z/
Garden-Grant-Hooker-Arthur-McPherson-Logan-Custer-Deuel-Keith-
Lincoln-
Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, and North Platte
424 AM CDT Sun Apr 1 2018 /324 AM MDT Sun Apr 1 2018/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT /NOON
MDT/ THIS AFTERNOON...

* WHAT...Snow. Additional snow accumulations of 1 to 4 inches are
  expected.

* WHERE...Portions of the panhandle, southwest and west central 
  Nebraska.

* WHEN...Until 1 PM CDT /noon MDT/ this afternoon.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

NEZ004-025-026-058-094-011800-
/O.CON.KLBF.WW.Y.0010.000000T0000Z-180401T1800Z/
Sheridan-Thomas-Blaine-Perkins-Western Cherry-
Including the cities of Gordon, Rushville, Thedford, Halsey, 
Dunning, Purdum, Brewster, Grant, Cody, Eli, Merriman, 
and Kilgore
424 AM CDT Sun Apr 1 2018 /324 AM MDT Sun Apr 1 2018/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT /NOON
MDT/ THIS AFTERNOON...

* WHAT...Snow. Additional snow accumulations of up to 2 inches 
  are expected.

* WHERE...Sheridan, Thomas, Blaine, Perkins and Western Cherry 
  Counties.

* WHEN...Until 1 PM CDT /noon MDT/ this afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

ET
079 
WWUS43 KLBF 011647
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
1147 AM CDT Sun Apr 1 2018

...Snow Ending...

NEZ022>024-035>038-056-057-059-011800-
/O.CAN.KLBF.WS.W.0004.000000T0000Z-180401T1800Z/
Garden-Grant-Hooker-Arthur-McPherson-Logan-Custer-Deuel-Keith-
Lincoln-
Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, and North Platte
1147 AM CDT Sun Apr 1 2018 /1047 AM MDT Sun Apr 1 2018/

...WINTER STORM WARNING IS CANCELLED...

Flurries will continue into early afternoon but no additional
accumulating snow is expected.

$$

NEZ004-025-026-058-094-011800-
/O.CAN.KLBF.WW.Y.0010.000000T0000Z-180401T1800Z/
Sheridan-Thomas-Blaine-Perkins-Western Cherry-
Including the cities of Gordon, Rushville, Thedford, Halsey, 
Dunning, Purdum, Brewster, Grant, Cody, Eli, Merriman, 
and Kilgore
1147 AM CDT Sun Apr 1 2018 /1047 AM MDT Sun Apr 1 2018/

...WINTER WEATHER ADVISORY IS CANCELLED...

Flurries will continue into early afternoon but no additional
accumulating snow is expected.

$$

Taylor

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Mar 31, 2:54 AM MDT, 6 minutes earlier.

Area forecast discussion, Mar 31, 2:54 AM MDT, 6 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
354 AM CDT Sat Mar 31 2018

.SHORT TERM...(Today and tonight)
Issued at 353 AM CDT Sat Mar 31 2018

The main concern in the short term is the threat for heavy snow
impacting parts of the area tonight into Sunday. Otherwise, quiet
conditions today (through the afternoon). There is increased
potential for moderate-heavy banded snowfall thus a portion of the
winter weather advisory was upgraded to a winter storm warning where
the greatest confidence exist for heavy snow. Times of the winter
weather headlines remain unchanged with snow expected to develop in
the early evening. The greatest snowfall amounts expected after
midnight into early morning Sunday.

A cold front advanced across the early overnight with colder
temperatures filtering in. Limited insolation and cold temperatures
in place will promote well below-normal highs, generally 15 to 20
degrees below normal. Highs are forecast in the lower 30s in the
northern Sandhills to upper 30s-lower 40s in far southwest NEB. Dry
conditions are expected today. Late afternoon through tonight there
will be amplifying isentropic ascent and upward moisture transport
over 295-305 K, strongest at 300 K surface, that roughly corresponds
to within and below the DGZ. Strong lift via frontogenetic forcing
develops this evening, generally 800-600 hPa layer, which
strengthens and expands east and south across southwest NEB into
south central NEB. This will then take place downstream of a modest
large scale forcing for ascent associated with a positive PV
anomaly. The shortwave trough will track from the Northern
Intermountain West early this evening into the Central High Plains
by early morning. Otherwise, the zone of ascent via BUFKIT
soundings/time-heights roughly resemble a cross-hair signature given
the location of the omega max with respect to the DGZ. Of note, some
guidance depict lift more shallow with respect to DGZ but other
favorable factors are expected to overcome this aspect (duration of
accumulating snow, potential instability, and general evolution of
forcing). Of which, near and just aloft of forcing are areas of
slightly negative EPV thus potential for enhanced rates exceeding 1
inch/hr possible. Near-climo SLRs are expected for this event.
Overall, deterministic guidance are in fair agreement with snowfall
in terms of timing and broad location. While high-end warning
amounts are not anticipated along with wind not being a factor in
terms of blowing snow, a swath of about 6 to 7 inches is anticipated
to occur in the winter storm warning area. 3 to 5 inches, locally up
to 6 inches, are expected outside the warning area where a winter
weather advisory is in effect.

.LONG TERM...(Sunday through Friday)
Issued at 353 AM CDT Sat Mar 31 2018

12z Sunday and beyond.  Widespread snow is expected to be ongoing as
plentiful lift and CSI induced from a strong upper jet spreads from
northwest to southeast across the area.  Models are generally
showing an additional 1-3 inches of snow accumulation across the
heart of the forecast area from 12-18z Sunday.  Though amounts may
be lighter (especially across our west) as some models are more
progressive with the exit of the forcing/lift and upper support.
Other concerns are that the convective element with the snowfall is
waning during this time period and it'll take 1-2" per hour snowfall
rates for accumulation to overcome warm paved surfaces and
accumulate. The most likely area to see this would be
Lincoln/Frontier County east. Obviously travel impacts are going to
be a big concern given the timing of this storm during the Easter
Holiday, so any potential convective snowbursts will be monitored
closely.

Zonal to slightly southwest flow will fill rapidly behind the
passing system with a decent thermal ridge expected across southwest
Nebraska Monday.  Highs will top out in the 60s or lower 70s across
southwest Nebraska Monday with 50s elsewhere.  Did not consider
impacts to temperatures with a deep snow pack given the increasing
sun angle and the potential for some melting Sunday afternoon.
Otherwise the next baroclinic zone and upper support cruises atop
the Plains Monday night and early Tuesday.  Breezy wind, cooler
temperatures and more precipitation is expected.  Will need to
monitor ptypes with the potential of a wintery mix.

Northwest flow returns Tuesday through late in the week with some
moderation in temperatures, though the next strong cold front
arrives Thursday night or early Friday.  This system would bring the
potential of another mixed bag of precipitation and noticeably
cooler temperatures for Friday and early next weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1151 PM CDT Fri Mar 30 2018

For the KLBF terminal: Expect broken mid to high level cloudiness
to persist into Saturday afternoon. Ceilings will begin to lower
by Saturday evening, bottoming out around 1000 FT AGL by late
evening. Light rain is expected early Saturday evening,
transitioning over to snow by mid evening. For the KVTN terminal:
Ceilings will fall to around 2000 FT AGL toward day break, then
rise steadily into the afternoon hours. By Saturday evening,
expect broken ceilings ranging from 9000 to 15000 FT AGL.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 7 PM CDT /6 PM MDT/ this evening to
1 PM CDT /noon MDT/ Sunday for NEZ004-022>026-035-056>058-094.

Winter Storm Warning from 7 PM this evening to 1 PM CDT Sunday
for NEZ036>038-059.

&&

SHORT TERM...ET
LONG TERM...Jacobs
AVIATION...Buttler
Hazardous weather outlook, Mar 30, 2:25 PM MDT, 12 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
325 PM CDT Fri Mar 30 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-312030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
325 PM CDT Fri Mar 30 2018 /225 PM MDT Fri Mar 30 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A winter weather advisory is in effect Saturday night and Sunday
morning. The area of concern is generally along a line from
Ellsworth to Stapleton where 4 to 7 inches is possible. Locally
higher amounts near 8 inches is possible along this line. Please
see the latest forecast and winter weather bulletin for details in
your area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

kulik

In the hours before

Local storm report, Mar 31, 12:56 AM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
156 AM CDT SAT MAR 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 PM     NON-TSTM WND GST VALENTINE               42.87N 100.55W
03/30/2018  M59 MPH          CHERRY             NE   ASOS

            ASOS REPORTED PK WND 34051/0456

&&

ET

Nearby

Winter Storm Warnings in Nebraska, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.